This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Venlafaxine in a Patient With Idiopathic Leukopenia and Mirtazapine-Induced Severe Neutropenia

Ion Anghelescu, Christoph Klawe, and Norbert Dahmen

Published: September 23, 2002

Article Abstract

Letter to the Editor

Sir: Severe neutropenia, defined as less than 0.5 × 109/L mature neutrophil cells, is a potentially life-threatening side effect with tricyclic antidepressants,1 but it also occurs with mirtazapine with an approximate risk of up to 1 in 1000. Here, we present a patient with a known idiopathic leukopenia and cross-intolerance between tricyclic antidepressants and mirtazapine who developed agranulocytosis with mirtazapine. After discontinuation of mirtazapine, she was safely treated with venlafaxine.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 63

Quick Links: Depression (MDD)

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Prevalence and Correlates of Obsessive-Compulsive Symptoms in Individuals With Schizophrenia, Schizoaffective Disorder, or Bipolar Disorder

Prevalence and correlates of obsessive-compulsive symptoms and OCD were identified from the case records of over 22,500...

Read More...